Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 13, 2005, 7:53 PM CDT for Washington County, Minnesota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 13, 2005, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.9 hours before the alert went out and 378 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 140055
SVRMPX
MNC163-140200-
/O.NEW.KMPX.SV.W.0112.050614T0053Z-050614T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 900 PM CDT
* AT 748 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
WOODBURY...OR ABOUT 10 MILES EAST OF ST PAUL...AND MOVING
NORTH AT 20 MPH. LARGE HAIL AS BIG AS GOLF BALLS IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OAKDALE...
MAHTOMEDI...
HUGO...
FOREST LAKE...
STAY INDOORS AND AWAY FROM WINDOWS.
LAT...LON 4529 9297 4496 9299 4499 9285 4527 9276
4528 9296
$$
TDK1 follow-up statement
000
WWUS53 KMPX 140159
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 PM CDT MON JUN 13 2005
MNC163-140215-
/O.EXP.KMPX.SV.W.0112.000000T0000Z-050614T0200Z/
WASHINGTON MN-
900 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRED AT
900 PM CDT...
SEVERE STORMS HAD MOVED NORTH AND EAST OUR OF WASHINGTON COUNTY...
AND HAD ALSO WEAKENED. THE STORMS DID PRODUCE SCATTERED TREES DOWN
FROM OAKDALE TO FOREST LAKE...BUT THE STRONG WINDS HAVE DIMINISHED
CONSIDERABLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA.
LAT...LON 4529 9297 4496 9299 4499 9285 4527 9276
4528 9296
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 3:50 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 350 PM CDT MON JUN 13 2005 .DISCUSSION... A GREAT DEAL OF INGREDIENTS COMING TOGETHER ACROSS MUCH OF THE MPX CWA FOR A SEVERE WEATHER OUTBREAK. DEEP LAYER SHEAR IS INCREASING FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO CENTRAL IOWA ON THE SPC HOURLY MESOANALYSIS PAGE...A REFLECTION OF UPPER LEVEL JET STREAM ROTATING AROUND THE BASE OF A NEGATIVE TILT TROUGH AND EJECTING NORTHWARD TOWARD OR AREA. CAPE BUILDUP HAS BEEN SLOW TODAY...REFLECTING CLOUD COVER FROM CONVECTION THAT PASSED THROUGH EARLIER THIS MORNING...BUT VERY HIGH VALUES OF 0-3 KM CAPE (I.E. 100-150J/KG) CAN BE SEEN WORKING NORTHWARD UP THE MISSISSIPPI RIVER VALLEY (AGAIN SPC PAGE) AS WELL AS OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA (ALSO 100-150 J/KG). 0-1 KM BULK SHEAR AND 0-3 KM VGP PARAMETERS ARE NOT PARTICULARLY HIGH...BUT BOTH RUC40 AND NAM40 ARE FORECASTING A DRAMATIC INCREASE IN SAME THROUGH 00 GMT. FIRING CONVECTION WILL NO DOUBT INCREASE 0-1 KM BULK SHEAR AS OUTFLOW FROM FIRING STORMS BACKS THE WIND FIELD DUE TO SAGGING OUTFLOW BOUNDARIES. SURFACE LOW HAS VERY LOW CNTRAL PRESSURE FOR THIS TIME OF YEAR...SO THE SYNOPTIC CLIMATOLOGY FOR THIS EVENT SUGGESTS A SIGNIFICANT TORNADO RISK (I.E. F2 AND ABOVE STRENGTH). WE WILL STAY WITH THE FLOOD WATCH OVER OUR NORTHWEST COUNTIES...BUT BEST DEFORMATION ZONE LIFTING HAS PROGRESSED NORTH AND WEST OF THESE COUNTIES AS SEEN ON MOISTURE CHANNEL LOOP. REMAINDER OF GRIDS REFLECT MOVING PRECIPITATION EASTWARD OUT OF MINNESOTA TUESDAY NIGHT AND OUT OF OUR WISCONSIN COUNTIES BY NOON WEDNESDAY. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY LAST FEW RUNS OF THE GFS HAVE BEEN CONSISTENT ON SLOWLY BUILDING WARM UPPER RIDGE OVER THE CWA FOR THIS PERIOD. GIVEN RUN TO RUN CONTINUITY...CONFIDENCE IS HIGH IN A WARM DRY PERIOD. THIS WAS ALREADY INDICATED ON THE MID SHIFT...SO ONLY MINOR CHANGES MADE TO EXISTING GRIDS. MIN MAX TEMPERATURES ARE CONSISTENT WITH 13/00Z MEX GUIDANCE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...FLOOD WATCH...W CNTRL MN THROUGH TUESDAY MORNING. .WI...NONE. && WET/NAISTAT
Hazardous weather outlook, Jun 13, 11:55 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT MON JUN 13 2005 MNZ043>045-049>053-057>063-065-066-068-073-141100- ANOKA-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-MCLEOD- MEEKER-MILLE LACS-MORRISON-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-STEARNS- WASHINGTON-WRIGHT- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041-042-047-048-054>056-064-141100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD- YELLOW MEDICINE- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... BY DAWN TUESDAY BETWEEN ONE AND ONE QUARTER AND TWO INCHES OF RAIN IS EXPECTED TO FALL ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO BENSON TO GRANITE FALLS. THIS AMOUNT OF RAINFALL COULD CAUSE CREEKS AND STREAMS TO RISE SIGNIFICANTLY. PONDING OF WATER IS ALSO POSSIBLE IN LOW LYING AREAS INCLUDING DITCHES AND UNDERPASSES ALONG AREA ROADS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF BENSON. LARGE HAIL...HEAVY DOWNPOURS...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WIZ014>016-023>028-141100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL WISCONSIN. LARGE HAIL... HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ067-069-070-074>078-082>085-091>093-141100- BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN- NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN- 1155 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NAISTAT
In the hours before
Local storm report, Jun 13, 6:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL NEW PRAGUE 44.55N 93.57W
06/13/2005 0.75 INCH SCOTT MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 13, 7:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL PRIOR LAKE 44.73N 93.43W
06/13/2005 1.00 INCH SCOTT MN TRAINED SPOTTER
0702 PM HAIL ST PAUL 44.95N 93.10W
06/13/2005 1.00 INCH RAMSEY MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 13, 7:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
741 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0730 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
&&
KKLocal storm report, Jun 13, 7:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL NEW ULM 44.31N 94.46W
06/13/2005 0.88 INCH BROWN MN TRAINED SPOTTER
0658 PM TORNADO 3 NW MILTONA 46.08N 95.34W
06/13/2005 DOUGLAS MN PUBLIC
LARGE TORNADO AND GETTTING LARGER.
0702 PM HAIL ST PAUL 44.95N 93.10W
06/13/2005 1.00 INCH RAMSEY MN TRAINED SPOTTER
0712 PM TORNADO WATSON 45.01N 95.80W
06/13/2005 CHIPPEWA MN PUBLIC
0715 PM FUNNEL CLOUD 11 N MONTEVIDEO 45.11N 95.72W
06/13/2005 CHIPPEWA MN LAW ENFORCEMENT
0722 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0730 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
&&
AJZLocal storm report, Jun 13, 7:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL WOODBURY 44.91N 92.92W
06/13/2005 1.00 INCH WASHINGTON MN AMATEUR RADIO
&&
KKLocal storm report, Jun 13, 7:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL REDWOOD FALLS 44.54N 95.11W
06/13/2005 0.75 INCH REDWOOD MN TRAINED SPOTTER
0605 PM HAIL NEW PRAGUE 44.55N 93.57W
06/13/2005 0.75 INCH SCOTT MN LAW ENFORCEMENT
0608 PM HAIL NEW PRAGUE 44.55N 93.57W
06/13/2005 0.75 INCH SCOTT MN TRAINED SPOTTER
0642 PM HAIL PRIOR LAKE 44.73N 93.43W
06/13/2005 1.00 INCH SCOTT MN TRAINED SPOTTER
0644 PM FUNNEL CLOUD 2 N WANDA 44.34N 95.21W
06/13/2005 REDWOOD MN TRAINED SPOTTER
0644 PM FUNNEL CLOUD 2 SE WABASSO 44.38N 95.23W
06/13/2005 REDWOOD MN TRAINED SPOTTER
0652 PM HAIL NEW ULM 44.31N 94.46W
06/13/2005 0.88 INCH BROWN MN TRAINED SPOTTER
0658 PM TORNADO 3 NW MILTONA 46.08N 95.34W
06/13/2005 DOUGLAS MN PUBLIC
LARGE TORNADO AND GETTTING LARGER.
0702 PM HAIL ST PAUL 44.95N 93.10W
06/13/2005 1.00 INCH RAMSEY MN TRAINED SPOTTER
0712 PM TORNADO WATSON 45.01N 95.80W
06/13/2005 CHIPPEWA MN PUBLIC
0715 PM FUNNEL CLOUD 11 N MONTEVIDEO 45.11N 95.72W
06/13/2005 CHIPPEWA MN LAW ENFORCEMENT
0722 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0730 PM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/13/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0738 PM HAIL WOODBURY 44.91N 92.92W
06/13/2005 1.00 INCH WASHINGTON MN AMATEUR RADIO
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 60 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Jun 13, 7:15 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
| Jun 13, 7:20 PM CDT | Tornado Warning | MPX | Ramsey | 26 min |
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 53 min |
| Jun 13, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 50 min |
| Jun 13, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 60 min |
| Jun 13, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 43 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 48 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 45 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 60 min |
| Jun 13, 8:10 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 66 min |
| Jun 13, 8:12 PM CDT | Flash Flood Warning | MPX | Douglas | 4 hr |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Scott | 36 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 33 min |
| Jun 13, 8:37 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.